MAUDE Adverse Event Report: Aspen Surgical Products, Inc. Medtronic Covidien 5mm Ball.; Ball Electrode

Aspen Surgical Products, Inc. Medtronic Covidien 5mm Ball.; Ball Electrode
Model Number E1564
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "it was reported that during a leep procedure and bovie settings at 75, the device insulation melted, and a piece of it fell into the patient's cavity, which was fully retrieved.There was no patient injury.".
 
Additional Manufacturer Narrative
The device was returned for evaluation.The device was used at 75 watts in the coag setting.Per the ifu, it states "always use the lowest power setting that achieves the desired surgical effect." and "maximum power for ball when used in coag setting is 30 watts.Exceeding maximum power settings may result in patient injury or product damage." as the device was used at settings much higher than the insgructions indicate, the root cause is user error.This should be considered the final report.If any additional relevant information is identified it will be submitted in a supplemental report.

Brand Name
Medtronic Covidien 5mm Ball.
Common Device Name
Ball Electrode
Manufacturer (Section D)
Aspen Surgical Products, Inc.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
+1(616)698-7100
MDR Report Key50481041
Report Number3002750084-2026-00093
Device Sequence Number13305369
Product Code HGI
UDI-Device Identifier10887482196653
UDI-Public10887482196653
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K931338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE1564
Device Lot NumberX0625ZX
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/26/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale